Alert archive / Oklahoma / Red Flag Warnings in 2018
Red Flag Warning 9, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 5, 2018, 3:45 PM CST for 48 counties in Oklahoma. It took effect at Mar 6, 2018, 11:00 AM CST. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 5, 2018, 3:45 PM CST (21:45 UTC)
- In effect from
- Mar 6, 2018, 11:00 AM CST
- Expired
- Mar 6, 2018, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 48 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Norman radar (KTLX), 61 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 1:40 PM CST | NON-TSTM WND GST 55 | 1 Sw Medford, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
987 WWUS84 KOUN 052145 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 345 PM CST Mon Mar 5 2018 ...Critical to Extreme Fire Weather Conditions expected across much of northern, central, and southwestern Oklahoma Today and again Tuesday... .The combination of very dry air and windy conditions in a deeply mixed airmass will cause critical to extreme fire weather conditions across parts of northern, central, and southwestern Oklahoma today and Tuesday. Winds will be stronger on Tuesday compared to Monday in northern Oklahoma. OKZ004>031-034-035-038-060545- /O.UPG.KOUN.FW.A.0008.180306T1700Z-180307T0100Z/ /O.NEW.KOUN.FW.W.0009.180306T1700Z-180307T0100Z/ /O.CON.KOUN.FW.W.0008.000000T0000Z-180306T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Greer-Kiowa-Comanche- 345 PM CST Mon Mar 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR VERY LOW HUMIDITY AND WINDY CONDITIONS FOR MUCH OF NORTHERN, CENTRAL AND SOUTHWESTERN OKLAHOMA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR MUCH OF NORTHERN, CENTRAL AND SOUTHWESTERN OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning for dry and windy conditions, which is in effect from 11 AM to 7 PM CST Tuesday. The Red Flag Warning for today also continues through 7 PM. * TIMING...Through 7 pm today. 11 am to 7 pm Tuesday. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 7 to 15 percent this afternoon, and as low as 10 to 20 percent Tuesday afternoon. * TEMPERATURES...Highs in the upper 50s to lower 60s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ033-036-037-060100- /O.CON.KOUN.FW.W.0008.000000T0000Z-180306T0100Z/ Harmon-Jackson-Tillman- 345 PM CST Mon Mar 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR DRY AND BREEZY CONDITIONS FOR SOUTHWESTERN OKLAHOMA... * TIMING...Through 7 pm today. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 7 to 12 percent. * TEMPERATURES...Highs in the mid 60s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
858 WWUS84 KOUN 060057 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 657 PM CST Mon Mar 5 2018 ...Critical to Extreme Fire Weather Conditions expected across much of northern, central, and southwestern Oklahoma Tuesday... .The combination of very dry air and windy conditions in a deeply mixed airmass will cause critical to extreme fire weather conditions across parts of northern, central, and southwestern Oklahoma Tuesday. Winds will be stronger on Tuesday compared to Monday in northern Oklahoma. OKZ004>031-034-035-038-060900- /O.EXP.KOUN.FW.W.0008.000000T0000Z-180306T0100Z/ /O.CON.KOUN.FW.W.0009.180306T1700Z-180307T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Greer-Kiowa-Comanche- 657 PM CST Mon Mar 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR DRY AND WINDY CONDITIONS FOR MUCH OF CENTRAL AND NORTHERN OKLAHOMA... * TIMING...Through 7 pm today. 11 am to 7 pm Tuesday. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 7 percent. * TEMPERATURES...In the mid 40s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ033-036-037-060200- /O.EXP.KOUN.FW.W.0008.000000T0000Z-180306T0100Z/ Harmon-Jackson-Tillman- 657 PM CST Mon Mar 5 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR BREEZY WINDS FOR EXTREME SOUTHWEST OKLAHOMA... Although very dry conditions will persist through the evening and into tomorrow, wind speeds have fallen well below 20 mph. Therefore, the Red Flag Warning will be allowed to expire. $$
282 WWUS84 KOUN 060547 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Norman OK 1147 PM CST Mon Mar 5 2018 ...Critical to Extreme Fire Weather Conditions expected across much of northern, central, and western Oklahoma Tuesday... .The combination of very dry air and windy conditions in a deeply mixed airmass will cause critical to extreme fire weather conditions across parts of northern, central, and western Oklahoma Tuesday. Winds will be stronger on Tuesday compared to Monday in northern Oklahoma. OKZ004>031-034-035-038-061200- /O.CON.KOUN.FW.W.0009.180306T1700Z-180307T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Greer-Kiowa-Comanche- 1147 PM CST Mon Mar 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR DRY AND WINDY CONDITIONS FOR MUCH OF NORTHERN, CENTRAL, AND WESTERN OKLAHOMA... * TIMING...11 am to 7 pm Tuesday. * WINDS...Northwest 20 to 39 mph with gusts up to 55 mph. The strongest winds will be near Kansas and Oklahoma state line. * RELATIVE HUMIDITY...Minimum 8 to 20 percent. * TEMPERATURES...Highs in the mid 50s to mid 60s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MBS
444 WWUS84 KOUN 060908 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 308 AM CST Tue Mar 6 2018 ...Critical to Extreme Fire Weather Conditions expected across much of northern, central, and western Oklahoma Today... .The combination of very dry air and windy conditions in a deeply mixed airmass will cause Critical to Extreme fire weather conditions across Oklahoma this afternoon and early evening. Winds will be stronger today, compared to Monday, in northern Oklahoma. OKZ032-033-036-037-039>048-050>052-070100- /O.EXA.KOUN.FW.W.0009.180306T1700Z-180307T0100Z/ Hughes-Harmon-Jackson-Tillman-Stephens-Garvin-Murray-Pontotoc- Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan- 308 AM CST Tue Mar 6 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR CENTRAL AND WESTERN OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning for breezy winds and low relative humidity, which is in effect from 11 AM this morning to 7 PM CST this evening. * TIMING...11 am to 7 pm Tuesday. * WINDS...Northwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent (west), and 20 percent (east). * TEMPERATURES...In the lower to middle 60s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ004>031-034-035-038-070100- /O.CON.KOUN.FW.W.0009.180306T1700Z-180307T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Greer-Kiowa-Comanche- 308 AM CST Tue Mar 6 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR DRY AND WINDY CONDITIONS FOR MUCH OF NORTHERN, CENTRAL, AND WESTERN OKLAHOMA... * TIMING...11 am to 7 pm Tuesday. * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 10 percent (west), and 20 percent (east). * TEMPERATURES...In the mid 50s to lower 60s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
622 WWUS84 KOUN 062119 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 319 PM CST Tue Mar 6 2018 ...Critical to Extreme Fire Weather Conditions expected across much of northern, central, and western Oklahoma Today... .Critical to Extreme fire weather conditions have developed today across much of Oklahoma due to very windy conditions and low humidity. These conditions will persist into early evening before winds begin to diminish. OKZ004>048-050>052-070100- /O.CON.KOUN.FW.W.0009.000000T0000Z-180307T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan- 319 PM CST Tue Mar 6 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY AND DRY CONDITIONS FOR MUCH OF OKLAHOMA... * TIMING...Through 7 PM this evening. * WINDS...Northwest 20 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 7 to 15 percent. * TEMPERATURES...In the upper 50s and lower 60s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 5, 3:38 PM CST, 7 minutes earlier.
Area forecast discussion, Mar 5, 3:38 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
338 PM CST Mon Mar 5 2018
.DISCUSSION...
Fire weather is the main focus again. Very low dewpoints have
spread into the area and have seen a few hot spots break out
across the area on GOES-16. Tomorrow will be slightly cooler, but
humidity will once again be very low and afternoon winds likely a
little stronger. RFTI calculations give us quite a few areas
reaching the critical to extreme category for tomorrow afternoon
across northern and central Oklahoma. Therefore have upgraded
the fire weather watch for tomorrow to a Red Flag. Have again
populated the dewpoint grids for tomorrow afternoon with the
ECMWF at the lower end of the guidance range.
Still no significant precipitation chances, until maybe Friday
night-Saturday in the east. But have backed off on precipitation
chances somewhat with the latest model runs not quite as
aggressive. There will be some moisture/humidity recovery through
the week, although western sections of Oklahoma and north Texas
will likely continue to see at least elevated fire weather
conditions most afternoons.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 33 60 29 53 / 0 0 0 0
Hobart OK 30 62 26 55 / 0 0 0 0
Wichita Falls TX 33 64 29 57 / 0 0 0 0
Gage OK 27 56 24 56 / 0 0 0 0
Ponca City OK 30 56 25 52 / 0 0 0 0
Durant OK 39 63 33 54 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 7 PM CST this evening for OKZ004>031-
033>038.
Red Flag Warning from 11 AM to 7 PM CST Tuesday for OKZ004>031-
034-035-038.
Wind Advisory from 11 AM to 7 PM CST Tuesday for OKZ004>031-034-
035-038.
TX...None.
&&Hazardous weather outlook, Mar 5, 12:01 PM CST, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1201 PM CST Mon Mar 5 2018 OKZ004>048-050>052-TXZ083>090-061815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1201 PM CST Mon Mar 5 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Fire Weather... Elevated to extreme fire weather conditions are expected across parts of Oklahoma and north Texas today due to strong winds and low humidity. A Red Flag Warning is in effect today for parts of Oklahoma, mainly across the northwest half of the state where critical to extreme wildfire conditions are expected. .Strong Winds... Wind gusts of 40 to 55 mph from the north or northwest can be expected before 3 pm today, mainly across the northwestern half of Oklahoma. A Wind Advisory is in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Elevated to extreme fire weather conditions are expected on Tuesday across parts of Oklahoma and north Texas due to strong winds and low humidity. A Fire Weather Watch is in effect on Tuesday for parts of Oklahoma, mainly across the northern half of the state. Elevated to near critical fire weather conditions may continue Wednesday through Sunday due to dry and breezy weather. .Strong Winds... Wind gusts of 40 to 55 mph from the north or northwest can be expected on Tuesday, mainly during the afternoon hours across northern Oklahoma. A Wind Advisory has been issued. .Thunderstorms... Thunderstorm chances may return Friday night through Saturday night, mainly across the eastern half of Oklahoma. Severe thunderstorm potential appears to be low next weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:26 AM CST | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 28 more | 12 hr |
| Mar 5, 3:26 AM CST | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 26 more | 40 hr |
Nearby
Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.